Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 105, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 13, 2014, 7:36 PM MDT for Sheridan County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2014, 7:36 PM MDT (01:36 UTC)
- Expired
- Jun 13, 2014, 8:15 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 130 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:00 PM MDT | HAIL 1 | 20 N Hay Springs, NE | DELAYED REPORT, TIME ESTIMATED BY RADAR. ROTATING WALL CLOUD AND FUNNEL CLOUD ALSO OBSERVED WITH THE STORM. CULVERTS HAD ONE TO TWO FEET OF RUNNING WATER THE NEXT DAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 1.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1139 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2334 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
395
WUUS53 KLBF 140136
SVRLBF
NEC161-140215-
/O.NEW.KLBF.SV.W.0105.140614T0136Z-140614T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM MDT FRI JUN 13 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 815 PM MDT
* AT 730 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES
SOUTHWEST OF PINE RIDGE...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
METCALF STATE WILDLIFE MANAGEMENT AREA...WHITE CLAY...INTERSECTION
OF HIGHWAY 87 AND LARABEE ROAD...INTERSECTION OF HIGHWAY 87 AND
CRAVEN CREEK ROAD AND MOUNT MARIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4300 10274 4300 10232 4298 10231 4297 10233
4285 10234 4284 10280 4300 10280 4301 10279
4301 10275
TIME...MOT...LOC 0135Z 263DEG 27KT 4292 10282
HAIL...1.00IN
WIND...60MPH
$$
SNIVELY/COLE2 follow-up statements
557
WWUS53 KLBF 140158
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 PM CDT FRI JUN 13 2014
NEC161-140215-
/O.CON.KLBF.SV.W.0105.000000T0000Z-140614T0215Z/
SHERIDAN NE-
758 PM MDT FRI JUN 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SHERIDAN COUNTY UNTIL 815 PM MDT...
AT 756 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
PINE RIDGE...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WHITE CLAY...INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD AND MOUNT MARIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4300 10277 4300 10274 4300 10232 4298 10231
4297 10233 4285 10234 4284 10265 4299 10277
4301 10279 4301 10275
TIME...MOT...LOC 0158Z 263DEG 27KT 4294 10259
HAIL...1.00IN
WIND...60MPH
$$
SNIVELY/COLE323
WWUS53 KLBF 140214
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT FRI JUN 13 2014
NEC161-140224-
/O.EXP.KLBF.SV.W.0105.000000T0000Z-140614T0215Z/
SHERIDAN NE-
814 PM MDT FRI JUN 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERIDAN COUNTY
WILL EXPIRE AT 915 PM CDT/815 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4300 10277 4300 10274 4300 10232 4298 10231
4297 10233 4285 10234 4284 10265 4299 10277
4301 10279 4301 10275
TIME...MOT...LOC 0214Z 263DEG 27KT 4295 10243
$$
SNIVELY/COLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:39 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 13, 5:39 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 639 PM CDT FRI JUN 13 2014 .SYNOPSIS... ISSUED AT 325 PM CDT FRI JUN 13 2014 AN ACTIVE H5 PATTERN CONTINUES ACROSS NORTH AMERICA THIS MORNING WITH MERIDIONAL FLOW NOTED ACROSS THE CONUS. RIDGING EXTENDED UP THE NEW ENGLAND COAST INTO EASTERN CANADA. ANOTHER RIDGE EXTENDED UP THE HIGH PLAINS FROM THE TX PANHANDLE INTO SRN SASKATCHEWAN. IN BETWEEN THE RIDGES...A TROUGH EXTENDED FROM HUDSON BAY SOUTH INTO THE SERN STATES...WHILE ANOTHER TROUGH AND CLOSED LOW WAS PRESENT ACROSS THE PACIFIC NW COAST INTO NRN CALIFORNIA. 50+ METER HT FALLS WERE NOTED ACROSS THE NORTHERN ROCKIES FROM MONTANA AND WYOMING WEST INTO EASTERN PORTIONS OF OREGON AND WASHINGTON STATE. AT THE SURFACE...LOW PRESSURE WAS NOTED OVER NORTHERN WYOMING IN THE VCNTY OF SHERIDAN. A COLD FRONT EXTENDED SW OF THIS FEATURE TO AROUND SALT CITY UTAH. TO THE NORTHEAST OF THE LOW...A DIFFUSE WARM FRONT EXTENDED INTO WESTERN AND CENTRAL NORTH DAKOTA. DECENT SOUTHERLY WINDS WERE OCCURRING THIS AFTERNOON ACROSS WESTERN AND PORTIONS OF NORTH CENTRAL NEBRASKA. WITH SUSTAINED WINDS OF 20 TO 35 MPH...WITH SOME GUSTS APPG 40 MPH ACROSS THE SANDHILLS AND SWRN NEBRASKA. SKIES WERE PARTLY CLOUDY WITH 3 PM CDT TEMPERATURES RANGING FROM 76 AT ONEILL AND AINSWORTH... TO 80 AT IMPERIAL AND VALENTINE. && .UPDATE... ISSUED AT 638 PM CDT FRI JUN 13 2014 SFC WINDS REMAIN STRONG ACROSS THE WIND ADVISORY AREA. THIS WOULD LIKELY CONTINUE UNTIL SUNSET...02Z. THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 02Z. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 325 PM CDT FRI JUN 13 2014 FOR TONIGHT AND TOMORROW...MAIN FORECAST CONCERNS IN THE SHORT TERM ARE TIED TO THE PASSAGE OF A COLD FRONT AND DEVELOPMENT OF AN ASSOCIATED SURFACE LOW. SEVERE WEATHER IS POSSIBLE OVER MUCH OF THE FORECAST AREA SATURDAY...WITH THE GREATEST THREAT AREA GENERALLY EAST OF AN ANSLEY TO ONEILL LINE. LEE CYCLONE/SFC TROUGH OFF THE HIGH PLAINS OF EASTERN WYOMING WILL CONTINUE TO BUILD EAST THIS EVENING IN RESPONSE TO AN APPROACHING NORTHERN ROCKIES MIDLEVEL TROUGH. IN ADVANCE OF THE CYCLONE/TROUGH SOUTHERLY FLOW WILL CONTINUE TO INCREASE BOUNDARY LAYER MOISTURE OVER THE HIGH PLAINS OF THE EASTERN PANHANDLE. AS OF 19Z...MID TO UPPER 50 TD/S ARE NOTED IN LOCAL OBS WEST OF HIGHWAY 83...WITH THE BEST MOISTURE POOLING ALONG THE CHEYENNE RIDGE NORTH INTO THE PINE RIDGE. THE SHORT TERM CONVECTION ALLOWING MODELS HAVE BEEN SUGGESTIVE THAT AT LEAST ISOLATED CONVECTION WILL BE POSSIBLE OVER FAR WESTERN PORTIONS OF THE CWA AFTER 00Z THIS EVENING. GIVEN A WELL DEFINED EML AND LAPS GENERATED ML INSTABILITY IN EXCESS OF 2.0 KJ/KG...VIGOROUS UPDRAFTS CAPABLE OF LARGE HAIL ARE POSSIBLE. INTO THE OVERNIGHT THE MODELS ARE INDICATING THE ACTIVITY BECOMING MORE FOCUSED ACROSS THE DAKOTAS AS AN IMPRESSIVELY STRONG LLJ NOSES NORTH THROUGH THE CWA. WILL CARRY SLIGHT CHANCES OVERNIGHT ALONG OUR NORTHERN BORDER TO ACCOUNT FOR THIS. THESE PROJECTED ELEVATED STORMS OVERNIGHT WOULD STILL HAVE THE CAPABILITY TO PRODUCE LARGE HAIL AND POSSIBLE WIND THREAT. THE AFOREMENTIONED SFC CYCLONE IS ALLOWING FOR A TIGHT WEST TO EAST PRESSURE GRADIENT ACROSS THE CWA...THIS GRADIENT WILL WEAKEN SOME OVERNIGHT WITH THE ATMOSPHERE MIXING LESS MOMENTUM ALOFT TO THE SURFACE...THUS THE CURRENT LOW END WIND ADVISORY IS ANTICIPATED TO BE ALLOWED TO EXPIRE ON TIME AT 00Z THIS EVENING. FOR SATURDAY...THERE REMAINS STRONG MODEL SUPPORT THAT MOISTURE WILL INCREASE ACROSS THE CENTRAL PLAINS IN ADVANCE OF A NORTHERN PLAINS COLD FRONT. THE FRONT IS PROGGED TO CROSS THROUGH MUCH OF THE CWA BY EARLY AFTERNOON. AS HAS BEEN THE CASE WITH THE PAST FEW MODEL RUNS...THE FRONT IS TRENDING SLIGHTLY FASTER..BUT GUIDANCE STILL INDICATES TD/S WELL INTO THE LOWER 60S FOR LOCATIONS EAST OF HIGHWAY 83 BY EARLY AFTERNOON. DESPITE THE EARLIER ARRIVAL OF THE FRONT...SEVERE STORMS ARE STILL LIKELY OVER MUCH OF THE FORECAST AREA. STRONG SYNOPTIC LIFT /OMEGA/ FROM AN ADVANCING NORTHERN PLAINS SHORTWAVE WILL ADVANCE EAST...ALLOWING TEMPERATURES ALOFT TO COOL AND WEAKEN THE THE CAP. AS DEEP LAYER SHEAR AND LAPSE RATES INCREASE...SBCAPE IS PROGGED TO INCREASE IN EXCESS OF 4.0 KJ/KG OVER FAR EASTERN PORTIONS OF THE CWA...WITH GREATER THAN 2.0 KJ/KG OVER MUCH OF THE CENTRAL SANDHILLS PER 13.12Z NAM12 DATA. RAPID STORM DEVELOPMENT IS ANTICIPATED WHERE THE CAP IS BREACHED. OF NOTE IS A FAIRLY SUBSTANTIAL CONTRIBUTION OF CAPE WITHIN THE HAIL GROWTH ZONE...LARGE HAIL IS ANTICIPATED. WHERE THE FRONT RESIDES AND POINTS EAST WILL HAVE THE BEST OPPORTUNITY OF SEEING A TORNADO AS SIMULATED HODOGRAPHS SHOW SUBSTANTIAL LOW LEVEL VEERING. BUT GIVEN THE RECENT PROGRESSIVE TREND OF THE FRONT...THIS THREAT SHOULD DEFINED ALONG AND EAST OF AN ANSLEY TO ONEILL LINE. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 325 PM CDT FRI JUN 13 2014 SATURDAY NIGHT THROUGH MONDAY...THE MAIN FORECAST CHALLENGE IS PCPN CHANCES FOR SATURDAY NIGHT...THEN PRECIP CHANCES ON MONDAY. FOR SATURDAY NIGHT...THUNDERSTORMS WILL BE ONGOING SATURDAY EVENING INVOF OF A COLD FRONTAL BOUNDARY...WHICH WILL BE JUST OFF TO THE EAST OF THE FORECAST AREA. ANY SURFACE BASED SEVERE WEATHER WILL BE EAST OF THE AREA BY 00Z SUNDAY...HOWEVER THE THREAT FOR SEVERE WEATHER WILL CONTINUE INTO THE NIGHT TIME HOURS. POST FRONTAL CONVECTION WILL BE ENHANCED BY AS A STRONG UPPER LEVEL TROUGH AND ASSOCIATED COLD POOL LIFTS ACROSS THE WESTERN DAKOTAS...AS WELL AS WESTERN AND NORTH CENTRAL NEBRASKA. MID LEVEL SHEAR...AND DECENT CAPE IN THE -10 TO -30C LAYER WILL SUPPORT LARGE HAIL DURING THE EVENING HOURS SOUTH AND EAST OF A OGALLALA TO AINSWORTH LINE. THE SEVERE THREAT WILL SHIFT EAST OF THE AREA OVERNIGHT AS THE H5 TROUGH AXIS AND THE BACK EDGE OF THE 500+ J/KG MID LEVEL CAPES SHIFT INTO THE EASTERN DAKOTAS AND EASTERN PORTIONS OF NEBRASKA. PRECIPITATION WILL COME TO AN END IN THE EAST TOWARD 12Z SUNDAY WITH DRY CONDS EXPECTED SUNDAY AND SUNDAY NIGHT. ON SUNDAY...DRIER AND LIGHT WESTERLY WINDS WILL DEVELOP ON THE BACK SIDE OF THE EXITING SYSTEM. HIGHS SUNDAY BEHIND THE EXITING SYSTEM...WILL GENERALLY BE IN THE 70S. WINDS SUNDAY NIGHT WILL BEGIN TO SHIFT TO A MORE SOUTHERLY DIRECTION IN RESPONSE TO THE DEEPENING OF LEE SIDE TROUGHING ALONG THE FRONT RANGES OF COLORADO AND WYOMING. AT THE SAME TIME...THE MODELS ARE LIFTING A NICE AREA OF MID LEVEL WARM AIR ADVECTION INTO THE FORECAST AREA OVERNIGHT SUNDAY NIGHT. INITIALLY WAS CONCERNED ABOUT A PRECIPITATION MENTION SUNDAY NIGHT IN ASSOCIATION WITH THIS FEATURE. HOWEVER...TIMING DIURNALLY IS SUSPECT AND WILL HOLD OFF ON ANY PCPN MENTION UNTIL MONDAY. ON MONDAY...THE SURFACE TROUGH WILL PUSH EAST INTO WESTERN PORTIONS OF NEBRASKA. SOUTHERLY WINDS EAST OF THIS FEATURE...PUSH ABUNDANT LOW LEVEL MOISTURE INTO CENTRAL AND EASTERN NEBRASKA. MOISTURE COMBINED WITH 60 TO 70 DEGREE DEW POINTS...WILL PUSH SB CAPES NORTH OF 4000 J/KG MONDAY AFTERNOON EAST OF HIGHWAY 83. THE NAM AND GFS DEVELOP A WELL DEFINED DRYLINE ALONG THE HIGHWAY 83 TO HIGHWAY 61 CORRIDOR MONDAY AFTERNOON WHICH WILL SERVE AS A FOCAL POINT FOR CONVECTIVE INITIATION. WHAT MAY LACK FOR CONVECTIVE DEVELOPMENT IS A KICKER IN THE FORM OF A SHORTWAVE...WHICH THE MODELS TIME THIS EARLY MONDAY...WHICH DOES NOT COINCIDE WITH PEAK HEATING AND PEAK INSTABILITY. IF THE APPG SHORTWAVE DOES SLOW...IT COULD BE A DECENT SEVERE WEATHER DAY ACROSS THE EASTERN 2/3RDS OF THE FORECAST AREA MONDAY AND MONDAY NIGHT. FOR NOW...WILL KEEP POPS ON THE LOW CHANCE END AS THERE IS STILL QUITE A BIT OF UNCERTAINTY AS TO CONVECTIVE TIMING. TUESDAY THROUGH FRIDAY...AN ACTIVE PATTERN CONTINUES INTO NEXT WEEK WITH A FAIRLY DEEP TROUGH OF LOW PRESSURE ACROSS THE WESTERN CONUS. THIS WILL PLACE THE HIGH PLAINS IN AN ACTIVE SWRLY FLOW ALOFT WITH OCCASIONAL BOUTS OF THUNDERSTORMS. TEMPERATURES WILL BE WARMER AS WELL WITH READINGS MAINLY IN THE 80S THROUGH MIDWEEK...WITH UPPER 70S TO LOWER 80S EXPECTED THURSDAY INTO FRIDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 617 PM CDT FRI JUN 13 2014 STORM ACTIVITY ACROSS NWRN NEB IS EXPECTED TO MOVE SOUTHEAST INTO WRN NEB THIS EVENING AND DECAY ACROSS NCNTL NEB VCNTY HWY 83 BETWEEN 06Z-09Z...BUT PERHAPS AS SOON AS 03Z AS SHOWN BY THE HRRR. STORM DEVELOPMENT FURTHER SOUTH ALONG I-80 REMAINS UNCERTAIN AS A STRONG CAP IS IN PLACE. OTHERWISE VFR IS GENERALLY EXPECTED THROUGH 18Z SATURDAY. A BRIEF PERIOD OF MVFR CIGS DEVELOP ACROSS NRN NEB TOWARM 12Z WHICH DECAY BY 15Z- 18Z. THEREAFTER SCATTERED TSTMS SHOULD DEVELOP IN THE WEST WHICH WOULD MOVE EAST. && .HYDROLOGY... ISSUED AT 325 PM CDT FRI JUN 13 2014 THE SOUTH PLATTE AND PLATTE RIVER BASINS CONTINUE TO BE IMPACTED BY RAPID SNOW MELT OFF THE ROCKY MOUNTAIN WEST...THUS RIVER LEVELS WILL REMAIN ELEVATED THROUGH EARLY NEXT WEEK. HOWEVER NOTE THE RIVER LEVEL ON BOTH THE SOUTH PLATTE...AND PLATTE RIVER ARE BEGINNING TO SLOWLY FALL. WITH THE RIVER ABOVE ACTION STAGE AT BOTH ROSCOE AND BRADY...WILL CONTINUE THE ISSUANCE OF A HYDROLOGIC STATEMENT FOR THESE LOCATIONS. MINOR FLOODING ALONG THE SOUTH PLATTE RIVER IN AND NEAR NORTH PLATTE WILL CONTINUE IN LOW LYING AREAS AND ESPECIALLY AT THE IRON EAGLE GOLF COURSE INTO EARLY NEXT WEEK...THUS THE FLOOD ADVISORY CONTINUES. CONVECTIVE RAINFALL IS ANTICIPATED IN THE REGION SATURDAY EVENING AND AGAIN EARLY NEXT WEEK. WHILE NOT CURRENTLY EXPECTED...IF STORMS WERE TO TRAIN OVER THE SAME AREA DROPPING HEAVY RAINFALL...ADDITIONAL SHORT TERM RISES WOULD BE POSSIBLE. AGAIN...THIS SCENARIO IS NOT CURRENTLY ANTICIPATED...BUT WILL BE WATCHED. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NEZ004- 005-022>025-035>037-094. && UPDATE...CDC SYNOPSIS...CLB SHORT TERM...JACOBS LONG TERM...CLB AVIATION...CDC HYDROLOGY...JACOBS
Hazardous weather outlook, Jun 13, 2:43 PM MDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT FRI JUN 13 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-142045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT FRI JUN 13 2014 /243 PM MDT FRI JUN 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS WESTERN NEBRASKA THROUGH THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST NEBRASKA AND THE WESTERN SANDHILLS UNTIL 7 PM CDT FOR GUSTS TO 45 MPH. A SLIGHT RISK OF SEVERE WEATHER EXISTS FOR THE EASTERN PANHANDLE AND FAR SOUTHWEST NEBRASKA THIS EVENING. ISOLATED THUNDERSTORMS WILL MOVE OFF THE HIGH PLAINS OF WYOMING AND COLORADO INTO PORTIONS OF NEBRASKA. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. WATER LEVELS WILL REMAIN HIGH FOR THE SOUTH PLATTE AND PLATTE RIVERS DUE TO MOUNTAIN SNOW MELT AND RECENT PRECIPITATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA ARE INCLUDED IN A SLIGHT RISK OF SEVERE WEATHER FOR SATURDAY. THE GREATEST CHANCE IS TOWARD CENTRAL NEBRASKA...WHERE A MODERATE RISK OF SEVERE STORMS IS IN PLACE. A STRONG STORM SYSTEM WILL SWEEP THROUGH THE AREA SATURDAY AFTERNOON AND WILL DEVELOP THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS...BUT A TORNADO CANNOT BE RULED OUT...ESPECIALLY FOR CENTRAL NEBRASKA. AN ACTIVE WEATHER PATTERN WILL BRING ADDITIONAL THUNDERSTORM CHANCES TO WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE MIDDLE OF NEXT WEEK. SOME STORMS MAY REACH SEVERE LIMITS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR THE PANHANDLE AND FAR SOUTHWEST NEBRASKA...ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) SNIVELY
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.